Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Columbia, SC

June 27, 2015Burke County, Georgia

NWS Columbia, SC issued this special weather statement at Jun 27, 2015, 8:21 PM EDT for Burke County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2015, 8:21 PM EDT (00:21 UTC)
Expired
Jun 27, 2015, 9:00 PM EDT
In force
39 min
Issued by
NWS Columbia, SC

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WWUS82 KCAE 280021
SPSCAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
821 PM EDT SAT JUN 27 2015
 
GAZ077-280100-
BURKE-
821 PM EDT SAT JUN 27 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BURKE COUNTY...

AT 818 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WRENS TO NEAR BARTOW...AND MOVING EAST AT 25 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS AS THEY 
MOVE THROUGH BURKE COUNTY.

THESE STORMS WILL BE NEAR...
  WAYNESBORO AND MIDVILLE AROUND 845 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GOUGH...ROSIER... 
AND VIDETTE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3283 8231 3293 8227 3308 8229 3323 8223
      3321 8181 3293 8181 3295 8186 3292 8196
      3292 8208 3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 0018Z 278DEG 23KT 3316 8238 3288 8255 
$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 27, 7:36 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 27, 7:36 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
736 PM EDT SAT JUN 27 2015

.SYNOPSIS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR TONIGHT ASSOCIATED
WITH A COLD FRONT MOVING INTO THE AREA. DRIER CONDITIONS WILL
OCCUR BEHIND THE FRONT SUNDAY.

&&

.NEAR TERM /TONIGHT/...
CONVERGENCE NEAR AND AHEAD OF THE COLD FRONT WILL RESULT IN
SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING. SHEAR AND
INSTABILITY ENHANCED BY UPPER TROUGHING MOVING INTO THE AREA
INDICATES STORM ORGANIZATION. THE MODELS DISPLAY A 30-KNOT H85 JET
IN THE AREA WITH THE JET STRONGEST IN THE SOUTH PART OF THE
FORECAST AREA. DAMAGING WIND AND VERY HEAVY DOWNPOURS MAY BE
ASSOCIATED WITH ANY THUNDERSTORMS. PRECIPITABLE WATER AROUND 2
INCHES AND POSSIBLE STORM TRAINING INDICATES AN EXCESSIVE RAIN
THREAT.

THE COLD FRONT WILL MOVE THROUGH MOST OF THE REGION LATE TONIGHT.
THE FRONT MAY STALL IN THE SOUTHEAST SECTION. THE THUNDERSTORM
CHANCE SHOULD DIMINISH LATE TONIGHT BECAUSE OF PREVIOUS CONVECTION
AND NOCTURNAL COOLING. LEANED TOWARD THE WARMER GUIDANCE TEMPERATURES
TONIGHT BECAUSE OF CLOUDINESS AND MIXING ASSOCIATED WITH THE
FRONT.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
THE UPPER- LEVEL TROUGH WILL BE OVER THE AREA SUNDAY. THE SURFACE
FRONT MAY LINGER IN THE SOUTHEAST MIDLANDS. MODEL SOUNDINGS
SUGGEST DRYING ACROSS THE FORECAST AREA WITH A MID-LEVEL CAP...A
FEW SHOWERS MAY DEVELOP IN THE EASTERN MIDLANDS BY AFTERNOON...BUT
ONLY WIDELY SCATTERED. TEMPERATURES SHOULD BE SLIGHTLY
COOLER...UPPER 80S NORTH TO AROUND 90 EAST.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MODELS CONTINUE TO BE IN GOOD AGREEMENT DE-AMPLIFYING THE UPPER
TROUGH AND SHIFTING IT SLIGHTLY EAST BY MIDWEEK. INCREASING
MOISTURE AND INSTABILITY TUESDAY THROUGH FRIDAY WILL INCREASE THE
CHANCE FOR AFTERNOON AND EVENING CONVECTION. HIGHS WILL BE NEAR
NORMAL THROUGH THE PERIOD...AROUND 90 MONDAY AND IN THE 90 TO 95
RANGE TUESDAY THROUGH FRIDAY. OVERNIGHT LOWS WILL BE IN THE UPPER
60S MONDAY NIGHT...MODERATING INTO THE MID 70S BY FRIDAY. RAIN
CHANCES WILL BE 10 TO 15 PERCENT ON MONDAY...AROUND 20 PERCENT ON
TUESDAY...THEN IN THE 25 TO 35 PERCENT RANGE WEDNESDAY THROUGH
FRIDAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
EXPECT VFR CONDITIONS THROUGH MUCH OF THE PERIOD...BUT THERE WILL
BE RESTRICTIONS IN THUNDERSTORMS OVERNIGHT.

CONVERGENCE NEAR AND AHEAD OF THE COLD FRONT WILL RESULT IN
SCATTERED TO NUMEROUS THUNDERSTORMS OVERNIGHT AND INTO EARLY
SUNDAY MORNING. SHEAR AND INSTABILITY ENHANCED BY UPPER TROUGHING
MOVING INTO THE AREA INDICATES ORGANIZED STORMS...WITH STRONG
GUSTY WINDS AND HEAVY RAINFALL REMAINING POSSIBLE. OTHER THAN IN
SHOWERS...INSTABILITY AND MIXING SHOULD LIMIT THE FOG THREAT.

THE MAIN FRONT SHOULD BE IN THE SOUTHERN CWA SUNDAY
MORNING...WHICH SHOULD PUSH THE SHOWERS AND STORMS SOUTH OF ALL
TAF SITES AT THAT TIME. VFR CONDITIONS EXPECTED THROUGHOUT THE DAY
SUNDAY BEHIND THE FRONT. WINDS GENERALLY OUT OF THE WEST TO
NORTHWEST.

EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS TUESDAY AND WEDNESDAY MAY BRING IFR OR MVFR CONDITIONS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, Jun 27, 12:46 PM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1246 PM EDT SAT JUN 27 2015

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
281700-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
1246 PM EDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
GEORGIA AND CENTRAL SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE.
THE MAIN THREAT WILL BE DAMAGING WIND...BUT LARGE HAIL AND
EXCESSIVE RAIN WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.

In the hours before

Local storm report, Jun 27, 7:43 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
743 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     3 ESE SAINT ANDREWS     34.04N 81.06W
06/27/2015                   RICHLAND           SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED TREES DOWN NEAR
            CLEMENT ROAD AT MOUNTAIN DR

&&

JL
Local storm report, Jun 27, 7:46 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
746 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     1 NNE SPRINGDALE        33.97N 81.11W
06/27/2015                   LEXINGTON          SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED TREES DOWN RAINBOW
            DRIVE AT WILTON ROAD

&&

JL
Local storm report, Jun 27, 7:52 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
752 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND DMG     2 N SUMTER              33.97N 80.40W
06/27/2015                   SUMTER             SC   LAW ENFORCEMENT

            TREES DOWN HWY 521 AT MASON ROAD. TIME
            ESTIMATED BY RADAR.

&&

DA
Local storm report, Jun 27, 8:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
804 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     5 NE CAMERON            33.60N 80.65W
06/27/2015                   CALHOUN            SC   LAW ENFORCEMENT

            TREE(S) IN ROADWAY AT SC HWY 33 AND SC HWY 6
            BETWEEN CAMERON AND LONE STAR. TIME
            ESTIMATED.

&&

DCM
Local storm report, Jun 27, 8:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
809 PM EDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TSTM WND DMG     1 WSW EAST SUMTER       33.91N 80.32W
06/27/2015                   SUMTER             SC   LAW ENFORCEMENT

            REPORTS OF MULTIPLE TREES DOWN ON VEHICLES
            ON PLOWDEN MILL ROAD. TIME ESTIMATED BY
            RADAR.

&&

DA
Special weather statement, Jun 27, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
821 PM EDT SAT JUN 27 2015

GAZ077-280100-
BURKE-
821 PM EDT SAT JUN 27 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BURKE COUNTY...

AT 818 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WRENS TO NEAR BARTOW...AND MOVING EAST AT 25 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS AS THEY
MOVE THROUGH BURKE COUNTY.

THESE STORMS WILL BE NEAR...
  WAYNESBORO AND MIDVILLE AROUND 845 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GOUGH...ROSIER...
AND VIDETTE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3283 8231 3293 8227 3308 8229 3323 8223
      3321 8181 3293 8181 3295 8186 3292 8196
      3292 8208 3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 0018Z 278DEG 23KT 3316 8238 3288 8255

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.